Alert archive / Texas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 130, NWS Amarillo, TX

June 1, 2012Armstrong County, Randall County, Texas

NWS Amarillo, TX issued this severe thunderstorm warning at Jun 1, 2012, 6:44 PM CDT for Armstrong County, Randall County, Texas. It was in force for 46 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 1, 2012, 6:44 PM CDT (23:44 UTC)
Expired
Jun 1, 2012, 7:30 PM CDT
In force
46 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon

Counties Armstrong County, TX, Randall County, TX

The radar

The Amarillo radar (KAMA), 36 km from the middle of the area, began a volume at 23:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 1, 6:50 PM CDTHAIL 1.253 Ne Wayside, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 1, 2:22 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 11.7 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2012-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2012-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 301 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1343 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
301 m²/s²
0-3 km storm-relative helicity
446 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

167 
WUUS54 KAMA 012344
SVRAMA
TXC011-381-020030-
/O.NEW.KAMA.SV.W.0130.120601T2344Z-120602T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
644 PM CDT FRI JUN 1 2012

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ARMSTRONG COUNTY IN THE PANHANDLE OF TEXAS
  EASTERN RANDALL COUNTY IN THE PANHANDLE OF TEXAS

* UNTIL 730 PM CDT

* AT 642 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
  DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG      
  SIZE HAIL...AND DESTRUCTIVE WINDS UP TO 70 MPH.  THIS STORM WAS    
  LOCATED 7 MILES EAST OF PALO DURO CANYON...OR ABOUT 16 MILES       
  SOUTHWEST OF CLAUDE...MOVING SOUTHEAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  PALO DURO CANYON...
  WAYSIDE...
  CLAUDE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE 
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY 
AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

&&

LAT...LON 3491 10175 3517 10165 3517 10123 3474 10112
      3474 10174
TIME...MOT...LOC 2343Z 300DEG 17KT 3492 10154

$$

JACKSON
3 follow-up statements
625 
WWUS54 KAMA 012354
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
654 PM CDT FRI JUN 1 2012

TXC011-381-020030-
/O.CON.KAMA.SV.W.0130.000000T0000Z-120602T0030Z/
RANDALL TX-ARMSTRONG TX-
654 PM CDT FRI JUN 1 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR ARMSTRONG AND SOUTHEASTERN RANDALL COUNTIES...

AT 653 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG SIZE 
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS 
LOCATED NEAR WAYSIDE...OR 23 MILES SOUTHWEST OF CLAUDE...MOVING 
SOUTHEAST AT 35 MPH. STORM SPOTTERS HAVE ALSO REPORTED A ROTATING 
WALL CLOUD WITH THIS STORM.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RURAL AREAS 
OF ARMSTRONG AND SOUTHEASTERN RANDALL COUNTIES.

DOPPLER RADAR HAS DETECTED ROTATION WITHIN THIS STORM. IF A TORNADO 
IS SPOTTED...MOVE TO AN INTERIOR ROOM OR CLOSET IMMEDIATELY.

LAT...LON 3491 10175 3513 10166 3512 10122 3474 10112
      3474 10174
TIME...MOT...LOC 2353Z 320DEG 30KT 3480 10155

$$

JACKSON
460 
WWUS54 KAMA 020009
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
709 PM CDT FRI JUN 1 2012

TXC011-381-020030-
/O.CON.KAMA.SV.W.0130.000000T0000Z-120602T0030Z/
RANDALL TX-ARMSTRONG TX-
709 PM CDT FRI JUN 1 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR WESTERN ARMSTRONG AND SOUTHEASTERN RANDALL COUNTIES...

AT 708 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR WAYSIDE...OR 26 MILES SOUTHWEST OF CLAUDE...MOVING
SOUTHEAST AT 35 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RURAL AREAS
OF SOUTHEASTERN RANDALL AND WESTERN ARMSTRONG COUNTIES.

SPOTTERS HAVE REPORTED A WALL CLOUD WITH THIS STORM ABOUT 9 MILES 
WEST OF WAYSIDE.

LAT...LON 3491 10175 3507 10168 3508 10139 3474 10135
      3474 10174
TIME...MOT...LOC 0008Z 320DEG 30KT 3473 10151

$$

JACKSON
861 
WWUS54 KAMA 020015
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
715 PM CDT FRI JUN 1 2012

TXC011-381-020030-
/O.CON.KAMA.SV.W.0130.000000T0000Z-120602T0030Z/
RANDALL TX-ARMSTRONG TX-
715 PM CDT FRI JUN 1 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR SOUTHWESTERN ARMSTRONG AND SOUTHEASTERN RANDALL COUNTIES...

AT 650 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE 
THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL NEAR 
WAYSIDE. THIS STORM WAS LOCATED NEAR WAYSIDE...OR 26 MILES SOUTH OF 
CLAUDE...MOVING SOUTHEAST AT 35 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RURAL AREAS 
OF SOUTHEASTERN RANDALL AND SOUTHWESTERN ARMSTRONG COUNTIES.

LAT...LON 3491 10175 3495 10173 3496 10138 3474 10135
      3474 10174
TIME...MOT...LOC 0014Z 320DEG 30KT 3474 10153

$$

JACKSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 6:44 PM CDT, 0 minutes earlier.

Area forecast discussion, Jun 1, 6:44 PM CDT, 0 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
644 PM CDT FRI JUN 1 2012

.AVIATION...
FOR THE 00Z TAFS...TSTMS WILL BE THE PRIMARY CONCERN FOR THIS TAF CYCLE...
MAINLY EARLY IN THE PERIOD AND THEN AGAIN LATE SAT AFTERNOON. FOR THE
EARLY PART OF THIS TAF FCST...THREAT OF TSTMS APPEARS TO HAVE ENDED
AT KDHT...BUT NOT AT KGUY NOR KAMA SO HAVE INCLUDED VCTS AT THOSE TWO
SITES FOR ABOUT THE FIRST COUPLE HOURS OF THE FCST PERIOD. TSTM
POTENTIAL SHOULD DIMINISH BY AROUND 06Z TONIGHT. A SIMILAR SCENARIO
COULD UNFOLD AGAIN LATER SATURDAY AFTERNOON AT ANY OF THE TAF SITES.
HOWEVER...CONFIDENCE IS LOW AS TO WHICH TAF LOCATION WILL BE MOST
SUSCEPTIBLE TO TSTM DEVELOPMENT SO HAVE DECIDED TO OMIT FROM THE LATE
PERIODS OF THIS TAF ISSUANCE AT THIS TIME.

ANDRADE

&&

.PREV DISCUSSION... /ISSUED 418 PM CDT FRI JUN 1 2012/

DISCUSSION...
THROUGH TONIGHT: SEVERE WEATHER IS THE MAIN CONCERN THROUGH MIDNIGHT.
LOW-/MID-LEVEL CLOUDS EARLIER TODAY HAVE DISSIPATED...ALLOWING
TEMPERATURES TO WARM INTO THE UPPER 80S WITH MID TO UPPER 50 DEW POINTS
ADVECTING INTO MOST OF THE PANHANDLES. STEEP MID-LEVEL LAPSE RATES AND
THE COMBINATION OF WARM/MOIST LOW-LEVEL AIR HAS BOOSTED MIXED LAYER
CAPE VALUES UP TO 2000 J/KG WEST OF A GUYMON TO AMARILLO LINE. AS A
RESULT...DISCRETE STORMS HAVE DEVELOPED AHEAD OF A COLD FRONT THAT
HAS ENTERED THE NORTHWEST OKLAHOMA PANHANDLE. FAIRLY STRONG FLOW AT
500 MB IS CONTRIBUTING TO 0-6 KM BULK SHEAR VALUES UP TO 50
KT...WHICH...COMBINED WITH THE DEGREE OF BUOYANCY...WILL LIKELY LEAD
TO SUPERCELLS WITH THE INITIAL STORMS. GIVEN THE LARGE
TEMPERATURE/DEW POINT SPREADS OF 30-35 DEGREES...DOWNDRAFT CAPE
VALUES UP TO 1300 J/KG...AND LAPS SOUNDING DATA INDICATING AN
INVERTED-V PROFILE AHEAD OF THE ONGOING CONVECTION...DAMAGING WINDS
UP TO 70 MPH AND LARGE HAIL UP TO HEN EGG SIZE WILL BE THE MAIN
HAZARDS INITIALLY. THE STORMS ARE EXPECTED TO CONGEAL INTO A LINEAR
COMPLEX EARLY THIS EVENING THAT MARCHES SOUTHEAST. IF THIS OCCURS AND
A WELL-ORGANIZED COLD POOL DEVELOPS...THE THREAT FOR DAMAGING WINDS
IN EXCESS OF 70 MPH WILL BE A BIG CONCERN. THE TORNADO THREAT LOOKS
VERY LOW AT THIS POINT...ESPECIALLY IF A LINEAR COMPLEX EVOLVES.
HOWEVER...GIVEN THAT 0-1 KM SHEAR VECTORS ARE FORECAST TO INCREASE TO
15-20 KT LATER THIS EVENING...AN ISOLATED SPINUP CANNOT BE COMPLETELY
RULED OUT ALONG THE LEADING EDGE OF THE SQUALL LINE OR IF ANY
DISCRETE SUPERCELLS CAN REMAIN SURFACE-BASED. THINK THE THREAT OF
SEVERE WEATHER WILL END BY 11 PM AS THE STORMS EXIT THE AREA.

SATURDAY-SATURDAY NIGHT: A BRIEF BREAK IN THE PRECIPITATION IS
EXPECTED DURING THE MORNING. SURFACE TROUGH IS EXPECTED TO PUSH INTO
THE WESTERN PANHANDLES BY THE AFTERNOON AS TEMPERATURES WARM INTO THE
UPPER 80S TO MID 90S. A SHORTWAVE TROUGH APPROACHING FROM THE WEST
WILL BE MORE THAN SUFFICIENT TO TRIGGER ANOTHER ROUND OF
THUNDERSTORMS DURING THE AFTERNOON AND EVENING. INSTABILITY WILL BE
HIGHER TOMORROW WITH MIXED LAYER CAPE VALUES UP TO 3000 J/KG...BUT
DEEP LAYER SHEAR WILL BE WEAKER WITH VALUES UP TO 35 KT. DESPITE THE
WEAKER SHEAR...IT WILL STILL BE MORE THAN SUFFICIENT FOR ORGANIZED
THUNDERSTORMS...SOME SUPERCELLS...TO DEVELOP AFTER 3 PM ACROSS THE
NORTHWEST PANHANDLES INITIALLY. SUBSEQUENT CONVECTION MAY INITIATE
OVER THE WESTERN TEXAS PANHANDLE AND WORK ITS WAY EASTWARD. UP TO
1000 J/K OF CAPE IN THE -10 TO -30 C LAYER WILL SUPPORT HAIL UP TO
THE SIZE OF HEN EGGS. INVERTED-V SOUNDING PROFILES...THETA-E
DIFFERENCES UP TO 23 K FROM THE SURFACE TO 600 MB...AND DOWNDRAFT
CAPE VALUES UP TO 1500 J/KG WILL SUPPORT DAMAGING WIND GUSTS UP TO
70 MPH. THE TORNADO THREAT LOOKS VERY LOW AGAIN DUE TO THE LARGE DEW
POINT DEPRESSIONS AND WEAK FLOW IN THE LOWEST 1 KM. THE SEVERE
WEATHER THREAT SHOULD END BY MIDNIGHT...BUT ADDITIONAL STORMS MAY
LINGER ACROSS THE EASTERN PANHANDLES.

SUNDAY-SUNDAY NIGHT: HEIGHTS BEGIN TO RISE AS UPPER RIDGING EXPANDS
NORTHWARD ACROSS THE ROCKIES. SLIGHTLY STRONGER WESTERLY FLOW ALOFT
MAY HELP MIX THE DRYLINE FARTHER EAST DURING THE AFTERNOON...BUT IT
STILL DOESN/T APPEAR TO MAKE MUCH EASTWARD PROGRESS. AS A
RESULT...AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE EAST OF
A BOISE CITY TO HEREFORD LINE. STRONG TO MARGINALLY SEVERE
THUNDERSTORMS WILL BE POSSIBLE...ESPECIALLY ACROSS THE EASTERN
PANHANDLES WHERE MIXED LAYER CAPE VALUES UP TO 3000 J/KG AND 0-6 KM
SHEAR VALUES AROUND 30 KT WILL SUPPORT SOME UPDRAFT ORGANIZATION.
GIVEN THE LARGE TEMPERATURE/DEW POINT SPREADS AND INVERTED-V
SOUNDING...DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN CONCERNS.
THINK MOST OF THE STORMS SHOULD DISSIPATE AROUND MIDNIGHT OR SHORTLY
THEREAFTER.

MONDAY-FRIDAY: AN OMEGA BLOCK SETS UP DURING THIS TIME PERIOD WITH AN
UPPER RIDGE ACROSS THE CENTRAL UNITED STATES AND UPPER TROUGHS ACROSS
THE WESTERN AND EASTERN UNITED STATES. THE PANHANDLES WILL BE UNDER
THE INFLUENCE OF PERSISTENT AND RELATIVELY WEAK SOUTHWEST FLOW ALOFT.
THE END RESULT FOR OUR FORECAST AREA WILL BE A SLOSHING DRYLINE WITH
LOW-LEVEL MOISTURE REMAINING IN PLACE ACROSS MOST OF THE FORECAST
AREA. DUE TO THE SOUTHWESTERLY FLOW ALOFT...THE STRENGTH OF CAPPING
WILL BE A QUESTION MARK EACH DAY...BUT THUNDERSTORMS WILL BE
POSSIBLE JUST ABOUT EVERY DAY. INSTABILITY WILL NOT BE LACKING AT
ALL...BUT MODEL GUIDANCE SUGGESTS DEEP LAYER SHEAR WILL BE LESS THAN
25 KT EACH DAY. THIS SHOULD LIMIT THE ORGANIZATION OF ANY
THUNDERSTORMS...BUT STRONG TO MARGINALLY SEVERE STORMS WILL STILL BE
POSSIBLE. IF SEVERE WEATHER DOES OCCUR...LARGE HAIL AND DAMAGING
WINDS WILL BE THE PRIMARY HAZARDS. HIGH TEMPERATURES WILL GENERALLY
BE AT OR ABOVE NORMAL THROUGH THURSDAY...BUT A COLD FRONT MAY BRING
COOLER TEMPERATURES TO THE AREA FOR FRIDAY.

JACKSON

FIRE WEATHER...
NEITHER ELEVATED NOR CRITICAL FIRE WEATHER CONDITIONS ARE ANTICIPATED
ACROSS THE OKLAHOMA AND TEXAS PANHANDLES THROUGH THURSDAY AS RELATIVE
HUMIDITY VALUES WILL REMAIN ABOVE 20 PERCENT AND/OR 20-FOOT WINDS
WILL REMAIN BELOW 15 MPH.

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&
Hazardous weather outlook, Jun 1, 4:21 PM CDT, 2 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
421 PM CDT FRI JUN 1 2012

OKZ001>003-TXZ001>020-021100-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
421 PM CDT FRI JUN 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE EXPECTED ACROSS THE OKLAHOMA AND TEXAS PANHANDLES
THIS AFTERNOON AND TONIGHT. SOME STORMS COULD BECOME SEVERE...WITH
DAMAGING WINDS IN EXCESS OF 70 MPH AND LARGE HAIL UP TO THE SIZE OF
HEN EGGS BEING THE PRIMARY HAZARDS. AS A RESULT...A SEVERE
THUNDERSTORM WATCH IS IN EFFECT FOR ALL OF THE OKLAHOMA AND TEXAS
PANHANDLES UNTIL 10 PM CDT THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THUNDERSTORMS WILL BE POSSIBLE SATURDAY THROUGH SUNDAY ACROSS MOST OF
THE PANHANDLES. SOME OF THESE STORMS COULD BE SEVERE WITH LARGE HAIL
AND DAMAGING WINDS BEING THE PRIMARY HAZARDS...PARTICULARLY SATURDAY
AFTERNOON AND EVENING.

STRONG TO MARGINALLY SEVERE THUNDERSTORMS WILL BE MOST FAVORED OVER
THE EASTERN HALF OF THE PANHANDLES MONDAY THROUGH THURSDAY WITH LARGE
HAIL AND DAMAGING WINDS BEING THE MAIN HAZARDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE OKLAHOMA
AND TEXAS PANHANDLES SHOULD REMAIN ALERT FOR LIKELY ACTIVATION THIS
AFTERNOON AND EVENING. SPOTTER ACTIVATION WILL LIKELY BE NEEDED OVER
THE WEEKEND AND POSSIBLY THROUGH MUCH OF THE UPCOMING WEEK.

JACKSON

In the hours before

Local storm report, Jun 1, 6:12 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
612 PM CDT FRI JUN 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     HAIL             8 W PANHANDLE           35.35N 101.52W
06/01/2012  E1.00 INCH       CARSON             TX   TRAINED SPOTTER

&&

EVENT NUMBER AMA1200457

KRAUSE
Local storm report, Jun 1, 6:14 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE AMARILLO TX
614 PM CDT FRI JUN 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     HAIL             8 SW PANHANDLE          35.26N 101.48W
06/01/2012  E1.00 INCH       CARSON             TX   TRAINED SPOTTER

&&

CORRECTED LOCATION

EVENT NUMBER AMA1200457

KRAUSE
Local storm report, Jun 1, 6:16 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
616 PM CDT FRI JUN 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0602 PM     HAIL             12 SW DALHART           35.94N 102.67W
06/01/2012  M1.25 INCH       HARTLEY            TX   STORM CHASER

&&

EVENT NUMBER AMA1200458

JACKSON
Local storm report, Jun 1, 6:17 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
617 PM CDT FRI JUN 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0602 PM     TSTM WND GST     12 SW DALHART           35.94N 102.67W
06/01/2012  E70 MPH          HARTLEY            TX   STORM CHASER

            MISSISSIPPI STATE CHASE TEAM REPORTS HALF DOLLAR SIZE
            HAIL AND ESTIMATES WIND GUSTS BETWEEN 65 AND 70 MPH.

&&

EVENT NUMBER AMA1200459

JACKSON
Local storm report, Jun 1, 6:18 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
618 PM CDT FRI JUN 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     HAIL             12 W GATE               36.85N 100.27W
06/01/2012  E1.00 INCH       BEAVER             OK   EMERGENCY MNGR

&&

EVENT NUMBER AMA1200460

KRAUSE
Special weather statement, Jun 1, 6:21 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
621 PM CDT FRI JUN 1 2012

OKZ002-012345-
TEXAS OK-
621 PM CDT FRI JUN 1 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 645 PM CDT FOR TEXAS COUNTY.

AT 620 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM 4 MILES NORTHWEST OF OPTIMA...OR
ABOUT 10 MILES NORTHEAST OF GUYMON...MOVING SOUTHEAST AT 15 MPH.

HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS
STORM.

NF

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 3:19 PM CDTSevere Thunderstorm WarningAMASherman30 min
Jun 1, 4:45 PM CDTSevere Thunderstorm WarningAMADallam, Hartley45 min
Jun 1, 4:49 PM CDTSevere Thunderstorm WarningAMAArmstrong, Carson, Potter, Randall41 min
Jun 1, 5:23 PM CDTSevere Thunderstorm WarningAMADallam, Hartley52 min
Jun 1, 5:25 PM CDTSevere Thunderstorm WarningAMAHemphill, Wheeler50 min
Jun 1, 5:27 PM CDTSevere Thunderstorm WarningAMAArmstrong, Carson, Donley, Gray48 min
Jun 1, 5:46 PM CDTSevere Thunderstorm WarningAMALipscomb44 min
Jun 1, 5:50 PM CDTSevere Thunderstorm WarningAMAWheeler40 min
Jun 1, 5:55 PM CDTSevere Thunderstorm WarningAMAHartley50 min
Jun 1, 6:07 PM CDTSevere Thunderstorm WarningAMAArmstrong, Carson, Randall38 min
Jun 1, 6:10 PM CDTAreal Flood AdvisoryAMAArmstrong, Carson2 hr
Jun 1, 6:16 PM CDTSevere Thunderstorm WarningAMAWheeler29 min
Jun 1, 6:27 PM CDTAreal Flood AdvisoryAMAWheeler4 hr
Jun 1, 6:32 PM CDTSevere Thunderstorm WarningAMACollingsworth, Donley, Gray, Wheeler43 min
Jun 1, 6:36 PM CDTSevere Thunderstorm WarningAMAHartley, Oldham39 min
Jun 1, 6:41 PM CDTSevere Thunderstorm WarningAMAHansford36 min

Nearby

Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.